# SDR 03132005

- Difficulty date: March 13, 2005
- Submitted: March 15, 2005
- Operation: Air carrier
- Aircraft: N88NM
- Make and model: Cessna 550
- Aircraft serial: 5500590
- Aircraft time: 5,868 hours, 7,811 cycles
- Engine: Pwa JT15D4
- Engine time: 10,620 hours, 9,195 cycles
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Duct
- Condition: Damaged
- Location: Nr 1 Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOTS REPORT THAT WHILE EN ROUTE FROM MERRILL FIELD TO ANCHORAGE INTL, HEARD AN UNUSUAL NOISE AND FEEL A LOW FREQUENCY VIBRATION.  ALL SYSTEM AND ENGINE INDICATIONS WERE NORMAL.  POST FLIGHT INSPECTION REVEILED DAMAGE ON THE NR 1 ENGINE TURBINE WHEEL AND REAR EXHAUST DUCT ASSEMBLY.  LARGE PIECES OF THE EXHAUST DUCT WERE MISSING AND IMPACT DAMAGES IS EVIDENT ON THE TURBINE WHEEL.  ENGINE ROTATES FREELY, HOWEVER IT ALWAYS ROTATES BACK TO THE SAME POSITION INDICATING A SEVERE IMBALANCE IN THE ROTATING GROUP.  NO EVIDENCE OF IMPACT OR FOD DAMAGE TO THE FAN OR COMPRESSOR SECTION AT THIS TIME.  FURTHER INFORMATION MAY BE AVALIABLE POST ENGINE TEARDOWN.
